Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 285, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 23, 2005, 2:30 PM CDT for Pulaski County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2005, 2:30 PM CDT (19:30 UTC)
- Expired
- Aug 23, 2005, 3:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:00 AM CDT, 10 hours 30 minutes earlier.
Area forecast discussion, Aug 23, 4:00 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT TUE AUG 23 2005 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT NO BIG CHANGES IN THE OVERALL WEATHER PATTERN...EXCEPT IT IS A FEW DEGREES COOLER. BOUNDARY HAS SAGGED INTO CENTRAL/SOUTHERN ARKANSAS...AND STILL HOT SOUTH OF THE BOUNDARY. HEAT INDEX VALUES RIGHT AROUND 105 DEGREES IN THE SOUTHERN COUNTIES THIS AFTERNOON. OPTED AGAINST A HEAT ADVISORY AT THIS TIME. BOUNDARY WILL REMAIN NEARLY STATIONARY THE NEXT COUPLE OF DAYS. SYSTEMS ALOFT WILL ARRIVE FROM THE PLAINS TO INTERACT WITH THE FRONT...SO HAVE CHANCES FOR SHOWERS AND THUNDERSTORMS TODAY/WEDNESDAY. IN GENERAL...STORMS WILL DEVELOP RANDOMLY...WITH SPOTTY HEAVY DOWNPOURS. ISOLATED SEVERE STORMS CANNOT BE RULED OUT...WITH WIND DAMAGE THE MAIN CONCERN. BY THURSDAY...RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION. BOUNDARY WILL LIFT BACK TO THE NORTH...WITH THE HEAT RETURNING. ONLY ISOLATED STORMS TO END THE SHORT TERM. (46) && .LONG TERM...SATURDAY THROUGH MONDAY RIDGE ALOFT WILL CONTINUE TO EXERT ITS INFLUENCE ON OUR WEATHER DURING THE EXTENDED PERIOD. NO MAJOR SHORT WAVE WILL BE CAUSING THE RIDGE TO BREAK DOWN...SO A CONTINUATION OF THE PATTERN WILL LEAD TO A SURFACE RIDGE CENTERED OVER THE NORTHEAST PART OF THE COUNTRY AND WINDS FROM THE SOUTH OR SOUTHEAST ACROSS ARKANSAS ON THE BACK SIDE OF THE HIGH. TEMPERATURES WILL CONTINUE TO CLIMB ABOVE NORMAL. DAYTIME HEATING WILL WORK ON SURFACE MOISTURE LATE IN THE PERIOD...SO SLIGHT CHANCE POPS FOR DAY6 DURING THE AFTERNOON AND ON DAY7. (32) && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 95 73 92 72 / 30 30 20 20 HARRISON AR 86 66 87 65 / 40 30 10 10 HOT SPRINGS AR 95 73 94 72 / 30 20 20 20 PINE BLUFF AR 97 74 94 74 / 30 20 20 20 MOUNTAIN HOME AR 87 66 87 65 / 40 30 10 10 MONTICELLO AR 98 75 95 75 / 30 20 20 20 SEARCY AR 94 72 91 71 / 30 30 20 20 MOUNT IDA AR 94 73 94 71 / 30 30 20 20 RUSSELLVILLE AR 92 70 91 70 / 30 30 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...46 / LONG TERM....32
Hazardous weather outlook, Aug 23, 2:30 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT TUE AUG 23 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 230 PM CDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME...WITH DAMAGING WIND GUSTS EXPECTED. LOCALLY RAIN IS ALSO EXPECTED WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE BETWEEN 230 AND AND 730 PM. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 55
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:21 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 39 min |
| Aug 23, 2:02 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 43 min |
| Aug 23, 2:22 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 38 min |
| Aug 23, 2:59 PM CDT | Flash Flood Warning | LZK | Pulaski, Saline | 2 hr |
| Aug 23, 3:00 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 45 min |
| Aug 23, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 38 min |
| Aug 23, 3:40 PM CDT | Flash Flood Warning | LZK | Faulkner, White | 2 hr |
| Aug 23, 4:18 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 57 min |
| Aug 23, 4:22 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 53 min |
| Aug 23, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 48 min |
| Aug 23, 5:24 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 66 min |
| Aug 23, 5:47 PM CDT | Flash Flood Warning | LZK | Montgomery, Polk, Scott | 118 min |
| Aug 23, 6:03 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Yell | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.